I had the procedure done on Weds and wanted to know when can I start wearing it again. I took it off about a week ago to take a break but then this happened when I wanted to put it back in. So now I am wondering how long do i wait
You can put it back in as soon as you want. Just make sure it is away from the site where they entered laproscpically (spelling?).
Thanks…I had to deal with my pump and teach the staff what I am suppose to do, etc. So I am so new to the world of having a procedure and not knowing what to really do!
Well I assume at the least you feel better?
Thanks…at the hospital they didnt give me any instructions for what I do with my diabetic supplies as far as when I can change the things around.
I imagine where they actually went in should heal fairly quickly (I hear they do anyways) but until it does and depending on the scar tissue associated you will likely need to avoid that spot forever for both the Dexcom and for infusion set sites.
What are you taking for pain control Amy? If you’re taking something with tylenol in it pretty regularly still like percocet or vicodan still you might want to hold off till you’re off the pain meds as the tylenol will mess up the dexcom readings.
That’s what I did after my knee surgery. I waited until I was totally off the narcotics (which had tylenol) before restarting.
DianaS has a really good point. Vicodin contains Tylenol and you can’t use it with the Dexcom at all. You can ask for Vicoprofen instead. It uses Ibuprofen in place of the acetaminophen (Tylenol). A lot of Docs don’t even know it’s out there and I think it needs to be special ordered from most pharmacies. I just put an acetaminophen allergy on my medical records so I don’t get any by mistake. That way I can keep using my Dex even when in hospital.
they gave me toradol for the pain. They wanted to give me tylenol with codeine but that would slow down the process of the gas in my stomach to be let out.
Can you put the infusion set and Dex on the left side of the abdomen…at least three inches apart? Maybe put the infusion set on the hip or upper butt on that side?
Great idea Stacey. I’ll have to try that about the acetaminophen allergy. Thanks